Flood, Acadia
- When
- June 25, 11:30 AM CST to 6:00 PM CST
- Where
- Acadia forecast zone
- Reported by
- LAW ENFORCEMENT
Widespread rains of 2 to 5 inches of rain caused mainly urban and agricultural flooding across Acadiana.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Widespread rains of 2 to 5 inches of rain caused mainly urban and agricultural flooding across Acadiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 25, 9:45 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CDT FRI JUN 25 2004 ...FLASH FLOOD WATCH TO CONTINUE ACROSS SOUTHEAST TEXAS AND SOUTHERN AND CENTRAL LOUISIANA TODAY... .DISCUSSION...THE COMBINATION OF A SERIES OF UPPER LEVEL SHORTWAVES...TROPICAL MOISTURE FROM THE GULF...AND SURFACE CONVERGENCE... CONTS TO FAVOR THE NW GULF REGION. WHAT THIS MEANS IS THAT TEMPS WILL STRUGGLE TO REACH INTO THE UPPER 70S MAYBE NEAR 80 THIS AFTERNOON... WITH LOTS AND LOTS OF RAIN. AREAS ARE ALREADY SATURATED SO MORE RAIN WILL ONLY AGGRAVATE THE CONDITIONS...WITH ADDITIONAL RAINS RUNNING INTO THE LOCAL RIVERS AND BAYOUS. SEVERAL MORE RIVER LOCATIONS HAVE MOVED INTO FLOOD OR PREDICTED TO RISE ABOVE FLOOD LEVELS TODAY. THIS PATTERN RAINS LOOKS TO REMAIN IN PLACE AT LEAST THROUGH THE WEEKEND. && .LONG-TERM...LITTLE CHANGE EXPECTED. WILL CONTINUE TO CARRY POPS WELL ABOVE SEASONABLE NORMS. .PRELIMINARY POINT TEMPS/POPS... LCH 78 71 85 73 / 100 50 70 40 BPT 78 71 86 72 / 100 50 70 40 AEX 78 69 86 69 / 100 50 70 40 LFT 78 72 84 73 / 80 50 70 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FFA CONTINUES FOR LAZ027>033-041>045-051>055. TX...FFA CONTINUES FOR TXZ180>182-201-215-216. && K. KUYPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CDT FRI JUN 25 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 260954- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 356 AM CDT FRI JUN 25 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA. THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES POSSIBLE. A FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE REQUIRED SHOULD CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL BE POSSIBLE TODAY. MARCOTTE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 AM MARINE TSTM WIND 8 SE SABINE PASS 29.65N 93.80W
06/25/2004 55 MPH XXX XX PUBLIC
OFFSHORE OIL RIG RECORDED 55 MPH WIND GUST
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 AM MARINE TSTM WIND 60 S CAMERON 28.93N 93.30W
06/25/2004 40 MPH XXX XX MESONET
RIG WEST CAMERON 368 MEASURED A 35 KNOT WIND GUST
&&
LGEThe national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406313, 5406314, 5406315, 5406316.